Thunderstorm Wind, Westmoreland
- When
- July 2, 2:05 PM EST to 2:09 PM EST
- Where
- Westmoreland County, Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.300, -79.550
Trees blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 2, 1:20 PM EST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 220 PM EDT SUN JUL 2 2006 .SHORT TERM (TONIGHT THROUGH MONDAY)... IN THIS ZONAL FLOW, AS FRONT PUSHES SWD DURING THE FIRST PERIOD, WE FACE THE TYPICAL UNCERTAIN SVR WX PATTERN. ETA/NAM SHOWS GREATER CAPE S, BUT BETTER MOIST FLUX N EARLY THIS AFTN. BY 21Z, MOIST FLUX INCRESES NR MGW, WHERE CAPE IS 2400. AND BY 00Z, THINGS COULD BE DEVELOPING CNTRL AND SRN OH, WHERE FLUX GOES UP AND CAPE REACHES A SMALL AREA OF 4500. CAPE DROPS BY 03Z, BUT FLUXING CONTINUES FROM HLG SWD. WILL TRY TO MAXIMIZE POPS IN THAT REGION AT THAT TIME, CONSISTENT WITH NEIGHBORS. THINGS DROP S OF CWA BY 09Z MON. LIFTED INDEX -4 TO -5 DURING THE 1ST PERIOD. && .LONG TERM (MONDAY NIGHT THROUGH SUNDAY)... FRONTAL BOUNDARY STRETCHED ALONG THE UPPER OHIO VALLEY EXPECTED TO WANDER BACK AND FORTH ACROSS THE FORECAST AREA AS SHORT WAVES MOVE THROUGH IN UPPER FLOW. KEPT CHANCE POPS FOR MONDAY NIGHT...LIKELY TUESDAY EXCEPT FAR SOUTHERN COUNTIES...THEN CHANCE AGAIN WEDNESDAY. SURFACE HIGH WILL FINALLY PUSH FRONT SOUTHWARD ON THURSDAY AND WILL PROVIDE DRY CONDITIONS FOR THE LATTER PART OF THE WEEK AND THE WEEKEND. .AVIATION... HARD TO TIME EXACT TIMING OF AFTN/EVE TSTMS, BUT TRIED TO FOLLOW UPPER VORT MAX AND MOIST FLUXES ARE MENTIONED IN SHORT TERM. THUNDER SHOULD LAST LESS THAN 3 HRS, FOLLOWED BY SOME LINGERING RAIN, THEN SOME CLEARING, AND A BIT OF DAWN FOG. MON AFT 15Z, SOME SCT CU BTWN 3 AND 5 THSD FT. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 314 AM EDT SUN JUL 2 2006 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-030715- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 314 AM EDT SUN JUL 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON ACROSS THE UPPER OHIO VALLEY REGION. THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS CHANCES WILL CONTINUE THROUGH MID WEEK WITH A STALLED FRONT STRETCHED ACROSS THE REGION. THROUGH TUESDAY...THERE IS A SLIGHT RISK OF THAT SOME OF THESE STORMS MAY BECOME SEVERE. THE PRIMARY SEVERE THREAT WILL BE FROM HAIL AND DAMAGING WIND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FOR THE NEXT SEVERAL DAYS. 15
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 232 PM EDT SUN JUL 2 2006 PAZ009-015-016-022045- FOREST-CLARION-JEFFERSON PA- INCLUDING THE CITIES OF...TIONESTA...CLARION...PUNXSUTAWNEY... BROOKVILLE...REYNOLDSVILLE...BROCKWAY 232 PM EDT SUN JUL 2 2006 THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF 50 MPH AND HAIL. THIS AREA IS IN A SEVERE THUNDERSTORM WATCH AND MAY NEED A WARNING SOON. OHZ048-057>059-068-069-PAZ021-029>032-WVZ003-004-012-021-022- 022045- COSHOCTON-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-ALLEGHENY- WASHINGTON-WESTMORELAND-GREENE-FAYETTE-OHIO-MARSHALL-WETZEL- MARION-MONONGALIA- INCLUDING THE CITIES OF...COSHOCTON...ZANESVILLE...CAMBRIDGE... MARTINS FERRY...ST. CLAIRSVILLE...BELLAIRE...BARNESVILLE... SHADYSIDE...BRIDGEPORT...CALDWELL...WOODSFIELD... PITTSBURGH METRO AREA...WASHINGTON...CANONSBURG...DONORA... CALIFORNIA...CHARLEROI...MONONGAHELA...MCMURRAY...GREENSBURG... NEW KENSINGTON...JEANNETTE...LATROBE...MONESSEN...WAYNESBURG... FAIRDALE...UNIONTOWN...CONNELLSVILLE...OHIOPYLE...WHEELING... MOUNDSVILLE...NEW MARTINSVILLE...FAIRMONT...MORGANTOWN 232 PM EDT SUN JUL 2 2006 THUNDERSTORMS WITH HEAVY RAIN AND GUSTY WINDS WILL MOVE THROUGH NORTHERN PENNSYLVANIA. LOOK FOR WIND GUSTS IN THE NEIGHBORHOOD OF 50 MPH AND HAIL. PONDING OF WATER CAN OCCUR IN LOW SPOTS, ESPECIALLY IN EASTERN OHIO, FROM MUSKINGUM COUNTY EASTWARD TOWARD THE OHIO RIVER.
The Pittsburgh radar (KPBZ), 62 km away, was scanning. The volume nearest the first event began at 19:06 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5520991.